My name is Randy, I've had a "seizure condition" for 36 years so I think I have enough experience to give an opinion. (I prefer to be called a person with a seizure condition rather than an "Epilectic" b/c of the stigma attached to it)
As per your questions:
1) It is possible that this could be a panic attack but your neurologist should be able to tell through an EEG test or CAT scan. In the meantime, DON'T go off your medication and risk another attack.
2) Everybody hates taking MEDs as all MEDs have side effects however it's better than the alternative. If you find the side effects are too harsh, your Dr. could prescribe another MED.
It might not work that great at first so the Dr. may have to alter the dose. This could take several months or even years.
3) Re: the computer screen, this may or may not effect you, everybody reacts different.
I've read and experienced myself that an LED screen is better for minimizing the effects it has on seizures.
4) Epilepsy cannot be cured but can be controlled.
Don't go off the MEDs after 2 years, You have to go seizure free for at least 2 years to keep your drivers license as this is a legal requirement.This could also effect your insurance rates.(All Doctors are required by law to report to the DMV re: any patients with a seizure cond.
5) If you change your MEDs or stop taking them without the Doctor's approval, You could risk a seizure even worse than the first one or if you should have a car accident, you insurance will not cover you.
Do you want to take that chance?
I hope this helps answer some of your concerns.
Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.